Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 52, NWS Lake Charles, LA

May 31, 2007Acadia Parish, Evangeline Parish, Saint Landry Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at May 31, 2007, 4:08 PM CDT for Acadia Parish, Evangeline Parish, Saint Landry Parish, Louisiana. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2007, 4:08 PM CDT (21:08 UTC)
Expired
May 31, 2007, 5:15 PM CDT
In force
67 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

Counties Acadia Parish, LA, Evangeline Parish, LA, Saint Landry Parish, LA

What was reported inside it

TimeReportWhereRemark
May 31, 4:20 PM CDTHAIL 0.88Lawtell, LA
May 31, 4:56 PM CDTHAIL 12 Sw Eunice, LA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 48 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2007-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 947 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2007-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
947 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLCH 312108
SVRLCH
LAC001-039-097-312215-
/O.NEW.KLCH.SV.W.0052.070531T2108Z-070531T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
408 PM CDT THU MAY 31 2007

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN EVANGELINE PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...VILLE PLATTE...MAMOU...
  WESTERN ST. LANDRY PARISH IN CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...OPELOUSAS...EUNICE...
  NORTHERN ACADIA PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES THE CITIES OF...IOTA...CHURCH POINT...

* UNTIL 515 PM CDT

* AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OPELOUSAS...AND MOVING WEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTH OF CHURCH POINT BY 415 PM CDT...
  EUNICE AND 8 MILES SOUTH OF MAMOU BY 505 PM CDT...

LAT...LON 3036 9208 3071 9207 3084 9258 3022 9258

$$

DML
1 follow-up statement
000 
WWUS54 KLCH 312131
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
431 PM CDT THU MAY 31 2007

LAC001-039-097-312215-
/O.CON.KLCH.SV.W.0052.000000T0000Z-070531T2215Z/
EVANGELINE LA-ST. LANDRY LA-ACADIA LA-
431 PM CDT THU MAY 31 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHERN ACADIA...WESTERN ST. LANDRY AND SOUTHERN EVANGELINE
PARISHES...

AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BRANCH TO EUNICE TO LAWTELL
TO VILLE PLATTE...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF
CHURCH POINT TO EUNICE TO CHURCH POINT TO VILLE PLATTE...MOVING WEST
AT 15 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  EUNICE BY 445 PM CDT...
  VILLE PLATTE AND EUNICE BY 450 PM CDT...
  CHATAIGNIER AND RICHARD BY 500 PM CDT...
  IOTA BY 505 PM CDT...
  MAMOU...REDDELL...PINE PRAIRIE AND 7 MILES NORTH OF EVANGELINE BY
  515 PM CDT...

LAT...LON 3036 9208 3071 9207 3084 9258 3022 9258

$$

DML

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 3:54 PM CDT, 14 minutes earlier.

Area forecast discussion, May 31, 3:54 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
354 PM CDT THU MAY 31 2007

.SHORT/LONG TERM...
STORMS DEVELOPING ALONG THE C-BRZ THIS AFTERNOON FROM CAMERON TO
ST MARY PARISH...A LINE OF STORMS WAS ALSO DEVELOPING OVER SOUTH-
CENTRAL LOUISIANA MARCHING BACK TO THE WEST. STORMS ARE GETTING
ADDITIONAL SUPPORT FROM AN UPPER LEVEL LOW OVER THE NORTHWEST GULF
REGION. STORM ACTIVITY IS EXPECTED TO TAPER-OFF AFTER SUNSET.

AS WE REMAIN IN THE SUMMERTIME PATTERN TEMPERATURES WILL RANGE
FROM THE UPPER 60S INLAND TO MID 70S AT THE COAST...WITH DAYTIME
HIGHS IN THE MID TO UPPER 80S.

AN AREA OF DISTURBED WEATHER IN THE GULF NEAR WESTERN CUBA IS
EXPECTED TO MOVE NORTHWARD TOMORROW AND FINALLY TOWARDS THE
FLORIDA PENINSULA ON SATURDAY. THIS IS EXPECTED TO LIMIT THE
MOISTURE WHILE WEAK RIDGING WILL FURTHER SUPPRESS UPWARD
DEVELOPMENT OVER THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  69  86  68  88 /  10  20  10  10
KBPT  70  86  70  88 /  10  20  10  10
KAEX  67  87  67  89 /  20  20  10  10
KLFT  67  87  65  90 /  20  20  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

K. KUYPER
Hazardous weather outlook, May 31, 4:36 AM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
436 AM CDT THU MAY 31 2007

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-011100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
436 AM CDT THU MAY 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED NEAR THE
ALEXANDRIA-TO-LAFAYETTE-TO-MORGAN CITY CORRIDOR. RAIN CHANCES
DIMINISH THE FURTHER WEST YOU MOVE FROM THIS CORRIDOR. ALTHOUGH
SOME STORMS MAY PRODUCE LOCALIZED FLOODING...NO HAZARDOUS
WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 31, 2:18 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
218 PM CDT THU MAY 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             ABBEVILLE               29.97N 92.12W
05/31/2007  M0.75 INCH       VERMILION          LA   CO-OP OBSERVER

&&

DML
Local storm report, May 31, 2:38 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT THU MAY 31 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             CREOLE                  29.80N 93.11W
05/31/2007  M0.88 INCH       CAMERON            LA   PUBLIC

            REPORTED BY EMPLOYEE AT GENERAL MARINE.

&&

MOGGED
Special weather statement, May 31, 2:57 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
257 PM CDT THU MAY 31 2007

LAZ033-043>045-052>055-312200-
ST. LANDRY-ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-
ST. MARY-LOWER ST. MARTIN-
INCLUDING THE CITIES OF...OPELOUSAS...CROWLEY...LAFAYETTE...
ST. MARTINVILLE...ABBEVILLE...NEW IBERIA...MORGAN CITY
257 PM CDT THU MAY 31 2007

...STRONG THUNDERSTORMS TO AFFECT SOUTH CENTRAL LOUISIANA THIS AFTERNOON...

AN INTENSE LINE OF THUNDERSTORMS IS MOVING WEST AT 20 MPH ACROSS
THE ATCHAFALAYA BASIN TOWARD SOUTH CENTRAL LOUISIANA. IN THE
MEANTIME...AN INTENSE LINE OF THUNDERSTORMS HAVE DEVELOPED ALONG A
SEA BREEZE BOUNDARY JUST INLAND FROM THE VERMILION BAY MOVING
NORTH AT 10 MPH. CONDITIONS WILL BE FAVORABLE ACROSS PORTIONS OF
SOUTH CENTRAL LOUISIANA...WHERE THESE SYSTEMS COME TOGETHER...FOR
VERY STRONG TO POSSIBLE SEVERE THUNDERSTORMS.

THE MAIN CONCERNS WILL BE LARGE HAIL FROM NICKEL TO PENNY
SIZE...STRONG WINDS IN EXCESS OF 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES...AND LOCALLY HEAVY RAINFALL WITH RATES BETWEEN
1 AND 2 INCHES PER HOUR. THESE RAINFALL RATES MAY CAUSE LOCALIZED
FLOODING OF STREETS AND LOW LYING POOR DRAINAGE AREAS.

STAY TUNED FOR LATER STATEMENTS AND POSSIBLY WARNINGS.

RUA

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 1:54 PM CDTSevere Thunderstorm WarningLCHVermilion36 min
May 31, 2:35 PM CDTSevere Thunderstorm WarningLCHCameron40 min
May 31, 2:40 PM CDTSevere Thunderstorm WarningLCHVermilion50 min
May 31, 2:57 PM CDTSevere Thunderstorm WarningLCHSaint Landry63 min
May 31, 4:37 PM CDTSevere Thunderstorm WarningLCHAvoyelles23 min
May 31, 4:54 PM CDTTornado WarningLCHAcadia51 min
May 31, 6:21 PM CDTSevere Thunderstorm WarningLCHBeauregard54 min
May 31, 6:44 PM CDTSevere Thunderstorm WarningLCHCalcasieu46 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.